Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 14, NWS JSJ

April 1, 2006

NWS JSJ issued this flash flood warning at Apr 1, 2006, 7:30 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2006, 7:30 PM CST (01:30 UTC)
Expired
Apr 2, 2006, 2:30 PM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 020131
FFWSJU
PRC127-020330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
930 PM AST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO

     SAN JUAN

* UNTIL 1130 PM AST

* AT 922 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT ONLY LIGHT TO MODERATE SHOWERS WERE LEFT OVER SAN JUAN. 
HOWEVER...EMERGENCY MANAGERS INDICATED THAT FLOODING WAS STILL 
OCCURRING IN PARTS OF SANTURCE...INCLUDING BARRIO OBRERO...BARRIO 
FIGUEROA...AND ALONG KENNEDY AVENUE. ANY ADDITIONAL RAINFALL WILL 
AGGRAVATE ONGOING FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1833 6607 1834 6605 1842 6604 1843 6608

$$

BCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 2:10 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 1, 2:10 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
410 PM AST SAT APR 1 2006

.DISCUSSION...SATELLITE IMAGERY CONTINUE TO SHOW A BIG AREA OF
CLOUDINESS ASSOCIATED TO THE SLOWLY MOVING BOUNDARY LOCATED JUST
OFF THE NORTH COAST OF PUERTO RICO. SATELLITE DERIVED WINDS AT
225-100MB INDICATED SPEEDS OF AROUND 80 KNOTS JUST EAST OF PUERTO
RICO AND OVER PUERTO RICO. SIMILAR SPEEDS AT THOSE LEVELS WERE
INDICATED IN THE 12Z SOUNDING AND GFS MODEL GUIDANCE ALSO
INDICATES IT. UNDER THIS SCENARIO...I EXPECT THAT THE SHOWERS AND
THUNDERSTORMS THAT DEVELOP IN THE AFTERNOON CONTINUE INTO THE LATE
EVENING HOURS ENHANCED BY THE STRONG UPPER LEVEL JET.

BASED ON RADAR PICTURES IT SEEMS LIKE A MESO LOW IS TRYING TO
DEVELOP NORTH OF PUERTO RICO. THIS IS THEN EXPECTED TO MOVE TOWARD
THE NORTHEAST TONIGHT AND SUNDAY.

IN SUMMARY EXPECT THE RAIN TO CONTINUE DURING THE EVENING.

&&

.MARINE...THE PERSISTENCE OF ACTIVE WEATHER ACROSS THE ATLANTIC
WATERS PROMPTED THE ISSUANCE OF A MARINE WEATHER STATEMENT FOR THE
MARINE COMMUNITY WITH INTERESTS THESE WATERS.

&&

.AVIATION...THERE WILL BE PERIODS OF HEAVY RAIN OVER THE SAN JUAN
METROPOLITAN AREA WHICH MAY LINGER INTO THE EVENING HOURS
PRODUCING LOW CEILINGS AND VISIBILITIES AT THE SAN JUAN
INTERNATIONAL AIRPORT.

&&

.HYDROLOGY...THE RAIN OF THE PREVIOUS DAYS HAVE SATURATED THE
GROUND AND THE RAINFALL OF THIS AFTERNOON HAS RESULTED IN URBAN
FLOODING ACROSS SEVERAL SECTORS IN THE METROPOLITAN AREA AND A
FLASH FLOOD WARNING HAD TO BE ALSO ISSUED. THERE WERE SEVERAL
REPORTS OF STREETS AND CONSIDERABLE URBAN FLOODING ACROSS SECTORS
OF THE SAN JUAN METROPOLITAN AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  83  74  83 /  50  40  30  30
STT  76  82  76  82 /  40  40  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR PRZ001-PRZ004-
     PRZ005-PRZ006-PRZ008-PRZ009-PRZ010.

VI...NONE.
&&

11
Hazardous weather outlook, Apr 1, 4:10 AM CST, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
610 AM AST SAT APR 1 2006

PRZ001>013-AMZ710>750-021000-
610 AM AST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...AN OLD COLD FRONT BOUNDARY STAGNATES JUST
NORTHWEST OF PUERTO RICO TODAY AND WILL CONTINUE TO ENHANCE SHOWER
AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. IT IS EXPECTED THAT SOME
OF THE SHOWERS AND THUNDERSTORMS WILL HAVE HEAVY RAIN WHICH WILL
LEAD TO URBAN AND SMALL STREAM FLOODING IN SOME AREAS. FLASH
FLOODING IS ALSO POSSIBLE ON SOME LOCAL RIVERS AGAIN TODAY AND
TONIGHT.

LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF
ADVISORY IS ALSO IN EFFECT FOR THE NORTH COAST OF PUERTO RICO UNTIL
11 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...MOISTURE IS EXPECTED TO CROSS THE AREA ON
SUNDAY BRINGING ANOTHER ROUND OF SMALL STREAM AND URBAN FLOODING AND
THE POSSIBILITY OF LOCAL FLASH FLOODING. ALTHOUGH DRIER AIR
INTERVENES MONDAY THROUGH WEDNESDAY...AN INCREASE IN SHOWER ACTIVITY
IS EXPECTED ON THURSDAY AND FRIDAY THAT COULD BRING URBAN AND SMALL
STREAM FLOODING TO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VIZ001-002-AMZ710>730-021000-
610 AM AST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...AN OLD FRONTAL BOUNDARY EXTENDS FROM THE MONA
CHANNEL NORTHEAST INTO THE ATLANTIC WHICH WILL CONTINUE TO
ENHANCE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT.

LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF
ADVISORY IS ALSO IN EFFECT FOR THE NORTH COASTS OF THE NORTHERN U.S.
VIRGIN ISLANDS UNTIL 11 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY AND THE MOISTURE
ACCOMPANYING IT IS EXPECTED TO PASS OVER THE AREA SUNDAY CAUSING
GUTS TO SWELL DURING LOCALLY HEAVY RAIN. OTHERWISE LOCALLY HEAVY
SHOWERS SHOULD NOT PRODUCE MORE THAN MINOR PONDING IN ROADWAYS AND
LOW LYING AREAS MONDAY AND WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:29 PM CSTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.